Alert archive / Alabama / River Flood Warnings in 2022
River Flood Warning 13, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Feb 22, 2022, 8:47 AM CST for Greene County, Marengo County, Sumter County, Alabama. It took effect at Feb 24, 2022, 7:37 PM CST. It was in force for 61 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2022, 8:47 AM CST (14:47 UTC)
- In effect from
- Feb 24, 2022, 7:37 PM CST
- Expired
- Feb 27, 2022, 8:48 AM CST
- In force
- 61 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Marengo County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 128 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Gainesville Lock and Dam (GNSA1). The gauge peaked at 102.75 ft at Feb 26, 2022, 1:00 AM CST.
- Action stage
- 101 ft
- Minor stage
- 101 ft
- Moderate stage
- 110 ft
- Major stage
- 118 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02447026, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
867
WGUS44 KBMX 221447
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
847 AM CST Tue Feb 22 2022
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Tombigbee River At Gainesville Lock and Dam affecting Greene,
Sumter and Marengo Counties.
.Heavy rainfall on Monday and additional heavy rainfall through
tonight over the Tombigbee River basin will result in water rises
and a flood warning is now in effect for the Tombigbee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
Another statement will be issued by this evening, or sooner if
conditions warrant.
&&
ALC063-091-119-230300-
/O.NEW.KBMX.FL.W.0013.220225T0730Z-220227T0130Z/
/GNSA1.1.ER.220225T0730Z.220226T0000Z.220226T1330Z.NO/
847 AM CST Tue Feb 22 2022
...FLOOD WARNING IN EFFECT FROM LATE THURSDAY NIGHT TO SATURDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River At Gainesville Lock and Dam.
* WHEN...From late Thursday night to Saturday evening.
* ADDITIONAL DETAILS...
- At 8:30 AM CST Tuesday the stage was 89.7 feet.
- Forecast...The river is expected to rise above flood stage
early Friday morning to a crest of 101.5 feet Friday evening.
It will then fall below flood stage Saturday morning.
- Flood stage is 101.0 feet.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$10 follow-up statements
125
WGUS84 KBMX 230101 RRA
FLSBMX
Flood Statement
National Weather Service Birmingham AL
701 PM CST Tue Feb 22 2022
...The Flood Warning continues for the following rivers in Alabama...
Tombigbee River At Gainesville Lock and Dam affecting Greene,
Sumter and Marengo Counties.
.Flooding continues on the Tombigbee River and a flood warning
remains in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
Another statement will be issued by Wednesday morning, or sooner if
conditions warrant.
&&
ALC063-091-119-231315-
/O.EXT.KBMX.FL.W.0013.220225T1200Z-220226T0600Z/
/GNSA1.1.ER.220225T1200Z.220225T1200Z.220225T1800Z.NO/
701 PM CST Tue Feb 22 2022
...FLOOD WARNING NOW IN EFFECT FROM FRIDAY MORNING TO EARLY SATURDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River At Gainesville Lock and Dam.
* WHEN...From Friday morning to early Saturday morning.
* IMPACTS...At 101.0 feet, Flooding of low lying agricultural and
wooded lands in the area occurs.
* ADDITIONAL DETAILS...
- At 6:45 PM CST Tuesday the stage was 92.8 feet.
- Forecast...The river is expected to rise above flood stage
Friday morning to a crest of 101.0 feet Friday morning. It
will then fall below flood stage early Friday afternoon.
- Flood stage is 101.0 feet.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$
25/Owen770
WGUS84 KBMX 231444
FLSBMX
Flood Statement
National Weather Service Birmingham AL
844 AM CST Wed Feb 23 2022
...The Flood Warning is extended for the following rivers in
Alabama...
Tombigbee River At Gainesville Lock and Dam affecting Greene,
Sumter and Marengo Counties.
.Flooding continues on the Tombigbee River and a flood warning
remains in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
Another statement will be issued by this evening, or sooner if
conditions warrant.
&&
ALC063-091-119-240245-
/O.EXT.KBMX.FL.W.0013.220225T1536Z-220228T0936Z/
/GNSA1.1.ER.220225T1536Z.220226T1800Z.220227T2136Z.NO/
844 AM CST Wed Feb 23 2022
...FLOOD WARNING NOW IN EFFECT FROM FRIDAY MORNING TO EARLY MONDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River At Gainesville Lock and Dam.
* WHEN...From Friday morning to early Monday morning.
* ADDITIONAL DETAILS...
- At 8:30 AM CST Wednesday the stage was 93.5 feet.
- Forecast...The river is expected to rise above flood stage
late Friday morning to a crest of 102.1 feet early Saturday
afternoon. It will then fall below flood stage Sunday
afternoon.
- Flood stage is 101.0 feet.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$870
WGUS84 KBMX 240216
FLSBMX
Flood Statement
National Weather Service Birmingham AL
816 PM CST Wed Feb 23 2022
...The Flood Warning is extended for the following rivers in
Alabama...
Tombigbee River At Gainesville Lock and Dam affecting Greene,
Sumter and Marengo Counties.
.Flooding continues on the Tombigbee River and a flood warning
remains in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
Another statement will be issued by Thursday morning, or sooner if
conditions warrant.
&&
ALC063-091-119-241430-
/O.EXT.KBMX.FL.W.0013.220225T0925Z-220228T1434Z/
/GNSA1.1.ER.220225T0925Z.220226T1200Z.220228T0234Z.NO/
816 PM CST Wed Feb 23 2022
...FLOOD WARNING NOW IN EFFECT FROM LATE THURSDAY NIGHT TO MONDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River At Gainesville Lock and Dam.
* WHEN...From late Thursday night to Monday morning.
* IMPACTS...At 101.0 feet, Flooding of low lying agricultural and
wooded lands in the area occurs.
* ADDITIONAL DETAILS...
- At 8:00 PM CST Wednesday the stage was 95.1 feet.
- Forecast...The river is expected to rise above flood stage
early Friday morning to a crest of 103.1 feet Saturday
morning. It will then fall below flood stage Sunday evening.
- Flood stage is 101.0 feet.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$
25/Owen241
WGUS84 KBMX 241422
FLSBMX
Flood Statement
National Weather Service Birmingham AL
822 AM CST Thu Feb 24 2022
...The Flood Warning continues for the following rivers in Alabama...
Tombigbee River At Gainesville Lock and Dam affecting Greene,
Sumter and Marengo Counties.
.Flooding continues on the Tombigbee River and a flood warning
remains in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
Another statement will be issued by this evening, or sooner if
conditions warrant.
&&
ALC063-091-119-250230-
/O.CON.KBMX.FL.W.0013.220225T0925Z-220228T1434Z/
/GNSA1.1.ER.220225T0032Z.220226T1800Z.220228T1800Z.NO/
822 AM CST Thu Feb 24 2022
...FLOOD WARNING REMAINS IN EFFECT FROM LATE TONIGHT TO MONDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River At Gainesville Lock and Dam.
* WHEN...From late tonight to Monday morning.
* IMPACTS...At 101 feet, Flooding of low lying agricultural and
wooded lands in the area occurs.
* ADDITIONAL DETAILS...
- At 8:00 AM CST Thursday the stage was 98.5 feet.
- Forecast...The river is expected to rise above flood stage
this evening to a crest of 105.4 feet early Saturday
afternoon. It will then fall below flood stage early Monday
afternoon.
- Flood stage is 101 feet.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$
56259
WGUS84 KBMX 250111
FLSBMX
Flood Statement
National Weather Service Birmingham AL
711 PM CST Thu Feb 24 2022
...The Flood Warning continues for the following rivers in Alabama...
Tombigbee River At Gainesville Lock and Dam affecting Greene,
Sumter and Marengo Counties.
.Flooding continues on the Tombigbee River and a flood warning
remains in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
Another statement will be issued by Friday morning, or sooner if
conditions warrant.
&&
ALC063-091-119-251315-
/O.EXT.KBMX.FL.W.0013.220225T0137Z-220228T1200Z/
/GNSA1.1.ER.220225T0137Z.220226T0600Z.220228T0000Z.NO/
711 PM CST Thu Feb 24 2022
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River At Gainesville Lock and Dam.
* WHEN...Until Monday morning.
* IMPACTS...At 101.0 feet, Flooding of low lying agricultural and
wooded lands in the area occurs.
* ADDITIONAL DETAILS...
- At 6:45 PM CST Thursday the stage was 100.8 feet.
- Forecast...The river is expected to rise above flood stage
this evening to a crest of 103.9 feet early Saturday morning.
It will then fall below flood stage Sunday evening.
- Flood stage is 101.0 feet.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$
25/Owen528
WGUS84 KBMX 251414
FLSBMX
Flood Statement
National Weather Service Birmingham AL
814 AM CST Fri Feb 25 2022
...The Flood Warning continues for the following rivers in Alabama...
Tombigbee River At Gainesville Lock and Dam affecting Greene,
Sumter and Marengo Counties.
.Flooding continues on the Tombigbee River and a flood warning
remains in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
Another statement will be issued by this evening, or sooner if
conditions warrant.
&&
ALC063-091-119-260215-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-220228T0400Z/
/GNSA1.1.ER.220225T0222Z.220226T0600Z.220227T1600Z.NO/
814 AM CST Fri Feb 25 2022
...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Tombigbee River At Gainesville Lock and Dam.
* WHEN...Until late Sunday evening.
* ADDITIONAL DETAILS...
- At 8:00 AM CST Friday the stage was 102.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:00 AM CST Friday was 102.2 feet.
- Forecast...The river is expected to rise to a crest of 103.2
feet just after midnight tonight. It will then fall below
flood stage late Sunday morning.
- Flood stage is 101.0 feet.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$380
WGUS84 KBMX 260207
FLSBMX
Flood Statement
National Weather Service Birmingham AL
807 PM CST Fri Feb 25 2022
...The Flood Warning is extended for the following rivers in
Alabama...
Tombigbee River At Gainesville Lock and Dam affecting Greene,
Sumter and Marengo Counties.
.Flooding continues on the Tombigbee River and a flood warning
remains in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
Another statement will be issued by Saturday morning, or sooner if
conditions warrant.
&&
ALC063-091-119-261415-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-220228T0600Z/
/GNSA1.1.ER.220225T0222Z.220226T1200Z.220227T1800Z.NO/
807 PM CST Fri Feb 25 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Tombigbee River At Gainesville Lock and Dam.
* WHEN...Until early Monday morning.
* IMPACTS...At 101.0 feet, Flooding of low lying agricultural and
wooded lands in the area occurs.
* ADDITIONAL DETAILS...
- At 7:45 PM CST Friday the stage was 102.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:45 PM CST Friday was 102.7 feet.
- Forecast...The river is expected to rise to a crest of 103.0
feet tomorrow morning. It will then fall below flood stage
early Sunday afternoon.
- Flood stage is 101.0 feet.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$
25/Owen372
WGUS84 KBMX 261425
FLSBMX
Flood Statement
National Weather Service Birmingham AL
825 AM CST Sat Feb 26 2022
...The Flood Warning is extended for the following rivers in
Alabama...
Tombigbee River At Gainesville Lock and Dam affecting Greene,
Sumter and Marengo Counties.
Tombigbee River At Demopolis Lock and Dam affecting Greene,
Marengo, Sumter and Hale Counties.
Tombigbee River At Bevill Lock and Dam affecting Greene, Pickens
and Sumter Counties.
.Flooding continues on the Tombigbee River and a flood warning
remains in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
Another statement will be issued by this evening, or sooner if
conditions warrant.
&&
ALC063-091-119-270230-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-220228T0824Z/
/GNSA1.1.ER.220225T0222Z.220226T1000Z.220227T2024Z.NO/
825 AM CST Sat Feb 26 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Tombigbee River At Gainesville Lock and Dam.
* WHEN...Until early Monday morning.
* IMPACTS...At 101.0 feet, Flooding of low lying agricultural and
wooded lands in the area occurs.
* ADDITIONAL DETAILS...
- At 8:15 AM CST Saturday the stage was 102.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:15 AM CST Saturday was 102.8 feet.
- Forecast...The river is expected to fall below flood stage
early tomorrow afternoon and continue falling to 90.6 feet
Thursday morning.
- Flood stage is 101.0 feet.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$
ALC063-065-091-119-270230-
/O.EXT.KBMX.FL.W.0012.000000T0000Z-220303T0800Z/
/DLDA1.1.ER.220225T1825Z.220227T1800Z.220302T2000Z.NO/
825 AM CST Sat Feb 26 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY THURSDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Tombigbee River At Demopolis Lock and Dam.
* WHEN...Until early Thursday morning.
* IMPACTS...At 68.0 feet, Flooding of lowlands in the area occurs
and cattle should be moved to higher ground.
* ADDITIONAL DETAILS...
- At 7:15 AM CST Saturday the stage was 70.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:15 AM CST Saturday was 70.2 feet.
- Forecast...The river is expected to rise to a crest of 71.8
feet early tomorrow afternoon. It will then fall below flood
stage early Wednesday afternoon.
- Flood stage is 68.0 feet.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$
ALC063-107-119-270230-
/O.EXT.KBMX.FL.W.0011.000000T0000Z-220228T2136Z/
/AVLA1.1.ER.220223T1817Z.220224T2200Z.220228T0936Z.NO/
825 AM CST Sat Feb 26 2022
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Tombigbee River At Bevill Lock and Dam.
* WHEN...Until Monday afternoon.
* IMPACTS...At 122.0 feet, Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
* ADDITIONAL DETAILS...
- At 7:00 AM CST Saturday the stage was 126.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:00 AM CST Saturday was 127.1 feet.
- Forecast...The river is expected to fall below flood stage
early Monday morning and continue falling to 115.5 feet
Thursday morning.
- Flood stage is 122.0 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$631
WGUS84 KBMX 270159
FLSBMX
Flood Statement
National Weather Service Birmingham AL
759 PM CST Sat Feb 26 2022
...The Flood Warning is extended for the following rivers in
Alabama...
Tombigbee River At Gainesville Lock and Dam affecting Greene,
Sumter and Marengo Counties.
Tombigbee River At Bevill Lock and Dam affecting Greene, Pickens
and Sumter Counties.
...The Flood Warning continues for the following rivers in Alabama...
Tombigbee River At Demopolis Lock and Dam affecting Greene,
Marengo, Sumter and Hale Counties.
.Flooding continues on the Tombigbee River and flood warnings
remains in effect. The river has crested at Bevill Lock and Dam and
Gainesville Lock and Dam, and is approaching crest at Demopolis Lock
and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
Another statement will be issued by Sunday morning, or sooner if
conditions warrant.
&&
ALC063-091-119-271400-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-220228T1030Z/
/GNSA1.1.ER.220225T0222Z.220226T1000Z.220227T2230Z.NO/
759 PM CST Sat Feb 26 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Tombigbee River At Gainesville Lock and Dam.
* WHEN...Until early Monday morning.
* IMPACTS...At 101.0 feet, Flooding of low lying agricultural and
wooded lands in the area occurs.
* ADDITIONAL DETAILS...
- At 7:45 PM CST Saturday the stage was 101.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:45 PM CST Saturday was 102.8 feet.
- Forecast...The river is expected to fall below flood stage
tomorrow afternoon.
- Flood stage is 101.0 feet.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$
ALC063-065-091-119-271400-
/O.EXT.KBMX.FL.W.0012.000000T0000Z-220303T0700Z/
/DLDA1.1.ER.220225T1825Z.220227T1800Z.220302T1900Z.NO/
759 PM CST Sat Feb 26 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY THURSDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Tombigbee River At Demopolis Lock and Dam.
* WHEN...Until early Thursday morning.
* IMPACTS...At 68.0 feet, Flooding of lowlands in the area occurs
and cattle should be moved to higher ground.
* ADDITIONAL DETAILS...
- At 7:15 PM CST Saturday the stage was 71.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:15 PM CST Saturday was 71.0 feet.
- Forecast...The river is expected to rise to a crest of 71.6
feet early tomorrow afternoon. It will then fall below flood
stage early Wednesday afternoon.
- Flood stage is 68.0 feet.
&&
LAT...LON 3252 8782 3225 8790 3201 8806 3201 8816
3241 8809 3253 8790
$$
ALC063-107-119-271400-
/O.EXT.KBMX.FL.W.0011.000000T0000Z-220301T1700Z/
/AVLA1.1.ER.220223T1817Z.220224T2200Z.220301T0500Z.NO/
759 PM CST Sat Feb 26 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TUESDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Tombigbee River At Bevill Lock and Dam.
* WHEN...Until late Tuesday morning.
* IMPACTS...At 122.0 feet, Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
* ADDITIONAL DETAILS...
- At 6:00 PM CST Saturday the stage was 124.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 6:00 PM CST Saturday was 126.4 feet.
- Forecast...The river is expected to fall below flood stage
late Monday evening and continue falling to 115.9 feet
Thursday evening.
- Flood stage is 122.0 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
32/Davis746
WGUS84 KBMX 271448
FLSBMX
Flood Statement
National Weather Service Birmingham AL
848 AM CST Sun Feb 27 2022
...The Flood Warning is cancelled for the following rivers in
Alabama...
Tombigbee River At Gainesville Lock and Dam affecting Greene,
Sumter and Marengo Counties.
.The Tombigbee River has fallen below flood stage at Gainesville, so
the flood warning has been cancelled there.
ALC063-091-119-271600-
/O.CAN.KBMX.FL.W.0013.000000T0000Z-220227T1448Z/
/GNSA1.1.ER.220225T0222Z.220226T1000Z.220227T0845Z.NO/
848 AM CST Sun Feb 27 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Tombigbee River At Gainesville Lock and Dam.
* ADDITIONAL DETAILS...
- At 8:30 AM CST Sunday the stage was 100.3 feet.
- Forecast...The river is expected to fall to 90.7 feet Friday
morning.
&&
LAT...LON 3287 8813 3265 8797 3262 8784 3252 8783
3257 8809 3285 8822
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Feb 22, 4:33 AM CST, 4 hours 14 minutes earlier.
Area forecast discussion, Feb 22, 4:33 AM CST, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 433 AM CST Tue Feb 22 2022 .UPDATE... For 12Z Aviation. && .SHORT TERM... /Updated at 0340 AM CST Tue Feb 22 2022/ Today through Wednesday. We'll start out with an abundance of low clouds and patches of fog in association with an ill-defined warm front. The front will wash out and be whisked away by increasing south to southwesterly low- level flow later this morning. The airmass moving in across the region is very warm for late February and associated with a strong subtropical ridge over the Gulf of Mexico. A low-amplitude shortwave trough will support a mid-latitude cyclone moving from the Mid- Mississippi Valley to the Great Lakes. A moderately strong low-level jet axis will extend southwestward from the Ohio Valley to Mississippi and Alabama this afternoon and evening. The strong subtropical ridge and presence of slight anticyclonic curvature in the mid-levels will be supportive of a warm nose and capping around 600 mb this afternoon. This will limit vertical growth of any shower activity across our western half through the afternoon. Despite neutral height tendencies and very little synoptic support, scattered thunderstorm development will be supported by significant moisture advection within a warm advection regime across Northeast Mississippi and Northwest Alabama beginning around 6 PM. CAPE profiles appear conducive of deep convection with LI values reaching -6 in West Alabama. MLCAPE values of 800-1200 J/kg and increasingly large curved hodographs will be sufficient for storms with supercell characteristics after 6 PM. A tornado or two and isolated damaging winds appear possible with these storms in our northwestern counties through midnight. Thereafter, storms should congeal into a slow- moving line. As the approaching cold front becomes parallel with the deep-layer flow, training thunderstorms could result in isolated flash flooding with rainfall amounts of 2 to 3 inches. The front should finally reach the I-20 corridor around daybreak on Wednesday with decreasing rain rates and amounts as the front slows to a crawl across the middle of the forecast area. The temperature forecast behind the front is quite challenging with huge variation from model to model. Northerly surface winds veering to the southwest at 850 mb will support post-frontal isentropic lift. Our forecast has trended cooler with the anticipation of post-frontal clouds. These numbers could be several degrees too high if we remain socked in with low clouds all day. 87/Grantham .LONG TERM... /Updated at 0340 AM CST Tue Feb 22 2022/ Wednesday through Friday. Broad mid/upper-level ridging is expected to remain situated to our south across the Gulf of Mexico and western Caribbean. Low-level ridging and the associated surface high pressure system is better felt across the western Atlantic & Bahamas. This will continue to foster presence of southwesterly flow aloft across the lower Mississippi River Valley and the Deep South Wednesday night along with rising heights and a retreating warm front. Thereafter, a shortwave trough is progged to eject across the Plains toward the Mid/Upper Mississippi River Valley on Thursday. This will promote cyclogenesis to our southwest on Thursday morning, and this low pressure system should propagate northeastward along a quasi- stationary frontal boundary positioned from near the ArkLaTex to the TN Valley area into Thursday afternoon. Best rain chances through this period will remain to our northwest as a result, and most places likely stay warm and dry on Thursday. The shortwave should near the Ohio Valley/Great Lakes regions Thursday night. By then, the trailing/accelerating cold front is forecast to move across the Deep South along with a corridor of rain showers, and perhaps a few thunderstorms. This activity will should move across the forecast area throughout Friday morning with much cooler, drier air following behind from the northwest. Departing dynamics aloft and frontolysis will lead to a gradual decline of rain coverage/intensity into Friday afternoon. Saturday and Sunday. A more westerly flow regime is progged to stretch across the south/southeast CONUS by this weekend with a broad footprint of high pressure encompassing much of the central CONUS. Dry, northerly surface winds are expected on Saturday with cool diurnal temperatures as a result. However, most operational models depict an elongated zone of shear vorticity stretched from the Northeast toward the High Plains on Saturday, with a positively tilted shortwave positioned at the end. This perturbation is progged to advance east late Saturday and into Sunday which would favor isentropic ascent and light rain chances across the antecedent cool air mass across the Deep South. 40/Sizemore && .AVIATION... 12Z TAF Discussion. IFR ceilings will continue at most locations through 15-16Z with improvement expected thereafter. Winds will continue to transition from southeasterly to southerly while increasing in magnitude. Isolated showers could form near KTCL by late morning or early afternoon, but impacts should be minimal. Most of the thunderstorm activity from 00-06z should stay just north of the KTCL to KBHM corridor before finally affecting those sites after 06Z. 87/Grantham && .FIRE WEATHER... Strong southerly flow will persist through this evening along with increasing moisture content. 20 ft winds will range 8-12 mph. This will coincide with a system in the region which will impact areas northwest this evening and tonight with thunderstorms and locally heavy rainfall. This activity will shift southeast tomorrow morning along a weakening front. RH values will remain elevated on Wednesday as a result. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 73 58 68 54 76 / 20 80 60 20 10 Anniston 75 61 69 57 77 / 10 50 60 20 10 Birmingham 75 60 68 58 77 / 20 70 60 20 10 Tuscaloosa 77 61 67 58 78 / 30 70 50 20 20 Calera 76 61 68 59 78 / 20 50 50 20 10 Auburn 77 61 75 59 78 / 10 10 30 0 0 Montgomery 81 64 80 59 82 / 10 10 30 0 10 Troy 81 62 81 60 81 / 10 10 10 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Flood Watch from 3 PM CST this afternoon through Wednesday morning for the following counties: Fayette...Lamar...Marion... Walker...Winston. &&
Hazardous weather outlook, Feb 22, 6:50 AM CST, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 650 AM CST Tue Feb 22 2022 ALZ011>015-017>050-231600- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 650 AM CST Tue Feb 22 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Fog development is possible across southeastern portions of Central Alabama through 9 AM with visibilities as low as one mile in a few places. A few severe storms are possible between 6 PM and midnight across northwestern portions of Central Alabama or along and northwest of Interstate 59. A tornado or two and isolated damaging winds up to 60 mph appear possible. In addition to the severe weather threat, there is a potential for 2 to 3 inches of rain with these storms which may result in localized flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Minor flooding is forecast along portions of the Tombigbee River Thursday into Friday. Please see the latest flood statements for more details. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed late this afternoon into tonight.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 8:02 PM CST | River Flood Warning | BMX | Greene, Pickens, Sumter | 7 days |
| Feb 21, 9:33 PM CST | Flood Watch | BMX | Blount, Fayette, Lamar, Marion, Walker, Winston | 35 hr |
| Feb 22, 8:44 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 9 days |
| Feb 22, 8:56 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 8 days |
| Feb 22, 5:11 PM CST | Special Weather Statement | BMX | Chilton | 34 min |
Nearby
River Flood Warnings in Alabama, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.